zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Nontrivial solutions of singular superlinear Sturm--Liouville problems. (English) Zbl 1100.34019
The authors study the singular superlinear problem $$-(p(x)y')'-q(x)y=h(x)f(y),\quad 0<x<1,$$ $$\alpha_1 y(0)+\beta_1 y'(0)=0,\quad \alpha_2 y(1)+\beta_2 y'(1)=0.$$ The function $h$ is allowed to be singular at both $x=0$ and $x=1$. In addition, $f$ is not assumed to be nonnegative. The assumption of nonnegativity of $f$ has been very often required in the existing literature. Omitting this condition requires a different approach. Using topological degree theory, the authors establish conditions guaranteeing the existence of nontrivial solutions and positive solutions to the above boundary value problem. A nonsingular case is discussed as well.

MSC:
34B18Positive solutions of nonlinear boundary value problems for ODE
34B16Singular nonlinear boundary value problems for ODE
WorldCat.org
Full Text: DOI
References:
[1] O’regan, D.: Theory of singular boundary value problems. (1994)
[2] Habets, P.; Zanolin, F.: Upper and lower solutions for a generalized Emden -- Fowler equation. J. math. Anal. appl. 181, 684-700 (1994) · Zbl 0801.34029
[3] Erbe, L. H.; Mathsen, R. M.: Positive solutions for singular nonlinear boundary value problems. Nonlinear anal. 46, 979-986 (2001) · Zbl 1007.34020
[4] Wang, J.: On positive solutions of singular nonlinear two-point boundary value problems. J. differential equations 107, 163-174 (1994) · Zbl 0792.34023
[5] Zhang, Y.: Positive solutions of singular sublinear Emden -- Fowler boundary value problems. J. math. Anal. appl. 185, 215-222 (1994) · Zbl 0823.34030
[6] Ma, R.: Positive solutions of singular second order boundary value problem. Acta math. Sinica 41, 1225-1230 (1998) · Zbl 1027.34025
[7] Wei, Z.: Positive solutions of singular boundary value problems of negative exponent Emden -- Fowler equations. Acta math. Sinica 41, 655-662 (1998) · Zbl 1027.34024
[8] Zhao, Z.: Positive solutions of boundary value problems for nonlinear singular differential equations. Acta math. Sinica 43, 179-188 (2000) · Zbl 1018.34018
[9] Cheng, J.: Positive solutions of second order boundary value problems. Acta math. Sinica 44, 429-436 (2001) · Zbl 1018.34020
[10] Agarwal, R. P.; O’regan, D.: A note on existence of nonnegative solutions to singular semi-positone problems. Nonlinear anal. 36, 615-622 (1999) · Zbl 0921.34027
[11] Cheng, J.: Positive solutions of singular semi-positone problems. Acta math. Sinica 44, 673-678 (2001) · Zbl 1024.34017
[12] Guo, D.; Lakshmikantham, V.: Nonlinear problems in abstract cones. (1988) · Zbl 0661.47045
[13] Deimling, K.: Nonlinear functional analysis. (1985) · Zbl 0559.47040
[14] Guo, D.; Sun, J.; Liu, Z.: Functional methods in nonlinear ordinary differential equations. (1995)
[15] Krasnoselskii, M. A.; Zabreiko, P. P.: Geometrical methods of nonlinear analysis. (1984)
[16] Rubinstein, Z.: A course in ordinary and partial differential equations. (1969) · Zbl 0175.37801
[17] Guo, D.; Sun, J.: Nonlinear integral equations. (1987)
[18] Krasnoselskii, M. A.: Topological methods in the theory of nonlinear integral equations. (1964)
[19] Protter, M. H.; Weinberger, H. F.: Maximum principles in differential equations. (1967) · Zbl 0153.13602
[20] Li, Y.: Positive solutions of second-order boundary value problems with sign-changing nonlinear terms. J. math. Anal. appl. 282, 232-240 (2003) · Zbl 1030.34023